# SDR 2020FA0000302

- Difficulty date: August 6, 2019
- Submitted: June 16, 2020
- Operation: General aviation
- Aircraft: N718NG
- Make and model: Diamon DA 40 NG
- Aircraft serial: 40NC037
- Aircraft time: 69 hours
- Engine: Austro E4
- Engine time: 69 hours
- Propeller: Mtprop MTV6R
- System (JASC): 3420 · Attitude and Direction Data System
- Part: Ahrs
- Part number: GRS79
- Part serial: 45T001647V204
- Condition: Warning Message
- Location: Avionics
- Part time: 69 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

IN LEVEL CRUISE FLIGHT IN VMC, THE G1000 NXI PHASE II AHRS SUDDENLY WENT OFFLINE.  THE AUTOPILOT DISENGAGED.  THE PFD SHOWED FAILED ATTITUDE AND HEADING WITH THE MESSAGE "AHRS ALIGN: KEEP WINGS LEVEL."  GPS CONTINUED TO OPERATE NORMALLY.  I MANUALLY KEPT THE PLANE ON TRACK AND LEVEL USING THE BACKUP INSTRUMENTS.  AFTER 32 SECONDS, THE AHRS CAME BACK ONLINE, AND I WAS ABLE TO RE-ENGAGE THE AUTOPILOT.  THE REST OF THE FLIGHT CONTINUED NORMALLY.  THE SITUATION HAS NOT REPEATED SINCE THEN (NOW AT 200 HOURS).  HOWEVER, A FRIEND'S PLANE (SAME MODEL & AVIONICS) RECENTLY EXPERIENCED THE SAME FAULT, AND THIS PROMPTED ME TO FILE THIS REPORT.
